MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT
Model Number 3034-00
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The deviations found on the skull clamp sent in cannot have contributed to the event described by the customer.The identified deviations (worn thread and crack in the product's quick-rail) are handling-related errors, but do not represent any restrictions with regard to the safety and/or effectiveness of the product.All other features of the device in question comply with the specification and do not exhibit any defects in terms of functionality and safety.Due to the nature of the found deviations, no causal link can be established between the slippage and the skull clamp sent in.Since this examination did not reveal any deviations in the skull clamp that could have contributed to the event described (slipping of the head out of the clamp), we suspect that the pinning of the patient's head may not have been optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Customer informed us on march 1 that one of our products was involved in a procedure (craniotomy for aneurysm) in which the treated patient sustained a laceration.

Brand Name
DORO® SKULL CLAMP RADIOLUCENT
Common Device Name
DORO® SKULL CLAMP RADIOLUCENT
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
MDR Report Key18991168
Report Number3003923584-2024-00008
Device Sequence Number15397173
Product Code HBL
UDI-Device Identifier04250435502181
UDI-Public04250435502181
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3034-00
Device Catalogue Number3034-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown